JONATHAN S. KRAUSS, M.D.
To the editor: The recent article by Gore and associates (1) convincingly shows an increased incidence of cancer in patients after acute pulmonary embolism. However, a significant number of their patients (five of 19) developed cancer 3 or more years after the pulmonary embolism. Although the association of thrombosis preceding occult malignancy is well established, a delay of this magnitude might suggest another explanation. The authors' data are also compatible with prolonged anticoagulation of the pulmonary embolus group by warfarin, resulting in cancer. But evidence for a direct carcinogenic role for warfarin is scant; moreover, anticoagulation is widely believed to
Learn more about subscription options.
Register Now for a free account.
KRAUSS JS. Warfarin, Pulmonary Embolism, and Cancer. Ann Intern Med. 1982;97:282. doi: 10.7326/0003-4819-97-2-282_2
Download citation file:
Published: Ann Intern Med. 1982;97(2):282.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only